Alert archive / New Mexico / Wind Advisories in 2026

Wind Advisory 9, NWS Albuquerque, NM

February 24, 20264 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 24, 2026, 8:45 AM MST for 4 counties in New Mexico. It took effect at Feb 24, 2026, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 8:45 AM MST (15:45 UTC)
In effect from
Feb 24, 2026, 11:00 AM MST
Expired
Feb 24, 2026, 2:15 PM MST
In force
3 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 3.8 hours before the alert went out and 382 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3350 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS75 KABQ 241545
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
845 AM MST Tue Feb 24 2026

NMZ223-233-250100-
/O.NEW.KABQ.WI.Y.0009.260224T1800Z-260225T0100Z/
Central Highlands-Guadalupe County-
845 AM MST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands and Guadalupe County, including portions
  of Interstate 40 from Clines Corners to Santa Rosa.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Shoemake
1 follow-up statement
549 
WWUS75 KABQ 242115
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
215 PM MST Tue Feb 24 2026

NMZ223-233-250100-
/O.UPG.KABQ.WI.Y.0009.000000T0000Z-260225T0100Z/
/O.NEW.KABQ.HW.W.0005.260224T2115Z-260225T0100Z/
Central Highlands-Guadalupe County-
215 PM MST Tue Feb 24 2026

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Central Highlands and Guadalupe County, including portions
  of Interstate 40 from Clines Corners to Santa Rosa.

* WHEN...Until 6 PM MST this evening.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Damaging winds could blow down trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Shoemake

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:32 AM MST, 4 hours 13 minutes earlier. Its key messages:

  • Updated at 428 AM MST Tue Feb 24 2026
  • Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas Tuesday. More isolated high fire danger on Wedesday.
  • Temperatures warm significantly this week, threatening record highs mid to late week in eastern and central New Mexico.
Area forecast discussion, Feb 24, 4:32 AM MST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
432 AM MST Tue Feb 24 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 428 AM MST Tue Feb 24 2026

- Critical fire weather conditions will increase the risk of rapid
  fire spread across northeast and east central areas Tuesday.
  More isolated high fire danger on Wedesday.

- Temperatures warm significantly this week, threatening record
  highs mid to late week in eastern and central New Mexico.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 1253 AM MST Tue Feb 24 2026

The ridge presiding over the Intermountain West has begun to
flatten, pushing the jet stream further south into the northern
Rockies. Winds in the 700-500mb layer will increase enough over New
Mexico to induce the development of a lee-side Low in the TX
Panhandle. GEFS ensemble mean has this Low deepening to around
998mb, although the deterministic EC is showing the sfc Low getting
down to around 995mb. This will be strong enough to create some
stronger breezes along and east of the central mountain chain, with
windy conditions in the Central Highlands and Eastern Plains. The
downsloping breeze will increase temps 5 to 20 degrees from Monday's
highs, with the biggest change in the southeast plains. Record highs
are currently forecast at locations such as Clayton, Clovis, and
Tucumcari, with near records in much of eastern NM. High fire danger
will be the main concern on Tuesday, with single digit humidities
throughout much of east-central and northeastern New Mexico. The jet
stream will continue shifting southward on Wednesday, bringing some
mid-level moisture along with it. This will increase humidities a
bit more, but winds and temperatures will actually increase a tad in
most areas. More record highs are expected to be broken in eastern
NM on Wednesday.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 1253 AM MST Tue Feb 24 2026

Dry northwest flow will continue to be the story Thursday and
Friday, with breezy west to northwest winds and well-above normal
temperatures. A backdoor frontal passage Wednesday night will cool
temps off a tad in the east, but warm right back up on Thursday and
Friday. Temperatures will be the warmest in the Albuquerque metro
this weekend, with forecast highs rising well into the 70s. There is
a 20% chance that Albuquerque will reach 80F on Sunday for the first
time since the Fall. If this low possibility scenario were to occur,
it would be the earliest 80 degree day on record by over 1 week.
Model uncertainty begins to increase early next week. A minority on
ensembles (around 15%) show troughing developing in the Northern
Plains, which would likely translate to a strong cold front moving
south into eastern NM. As a result, there is high uncertainty for
forecast high temperatures in eastern NM during this time period and
they will likely fluctuate significantly in the coming days.

The most recent CPC outlook is hinting at a transition to wetter
weather next week. Ensemble guidance from the EPS is not as excited,
with only about 10-25% of its ensembles showing this transition. The
GEFS and GEPS are slightly more bullish about wetter weather thanks
to the development a closed Low over the desert southwest helping to
draw Gulf moisture into eastern NM. If a backdoor cold front were to
get into the mix (as shown by the deterministic EC), then this has
the potential to become a more active period with cooler
temperatures and widespread rain/snow that will favor eastern NM.

&&

.AVIATION...
(12Z TAFS)
Issued at 428 AM MST Tue Feb 24 2026

VFR conditions will continue to prevail through the TAF period.
There is some LLWS this morning in and around the northern
mountains and it will become more widespread after 06Z tonight in
northern and eastern NM. Breezy west to northwest winds will
develop this afternoon in most areas, with gusts between 15 and
30 kts commonplace. Winds will decrease after sunset, except
remain elevated in eastern NM generally in an area extending from
KSXU to KSRR.

&&

.FIRE WEATHER...
Issued at 1253 AM MST Tue Feb 24 2026

Strengthening northwest flow will translate to stronger
west/northwest winds, lower humidities, and warmer temperatures in
eastern NM today. This will create several hours of critical fire
weather conditions in fine fuels east of the central mountain chain.
6-10 hours of Red Flag conditions are forecast for portions of the
Central Highlands and East Central Plains along I-40 where fire
danger is greatest today. Furthermore, many of these areas have not
seen wetting precipitation since late January and the recent
windy/dry weather has only further contributed to the drying of
grasses.

West/northwest wind speeds on Wednesday will be very similar to
those on Tuesday, except humidities will trend higher as mid-level
moisture pushes into the area. Widespread near-critical fire weather
conditions are likely throughout eastern NM, but the probability of
Red Flag criteria being met is too low and isolated right now to
issue a Fire Weather Watch.

A weak backdoor frontal passage will push move through eastern NM
Wednesday night, knocking temperatures down a few degrees. Light to
moderate northwest breezes will be present each afternoon through
the weekend, with well-above normal to record breaking temperatures
in central and eastern New Mexico.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  62  34  66  35 /   0   0   0   0
Dulce...........................  57  23  60  25 /   0   0   0   0
Cuba............................  61  33  62  34 /   0   0   0   0
Gallup..........................  66  29  68  30 /   0   0   0   0
El Morro........................  64  34  66  35 /   0   0   0   0
Grants..........................  68  32  70  33 /   0   0   0   0
Quemado.........................  66  35  67  35 /   0   0   0   0
Magdalena.......................  70  43  71  43 /   0   0   0   0
Datil...........................  66  39  66  39 /   0   0   0   0
Reserve.........................  72  33  74  35 /   0   0   0   0
Glenwood........................  74  37  77  38 /   0   0   0   0
Chama...........................  50  26  54  25 /   0   0   0   0
Los Alamos......................  61  39  64  40 /   0   0   0   0
Pecos...........................  63  38  66  38 /   0   0   0   0
Cerro/Questa....................  58  34  60  33 /   0   0   0   0
Red River.......................  49  30  51  28 /   0   0   0   0
Angel Fire......................  55  24  57  24 /   0   0   0   0
Taos............................  61  29  64  32 /   0   0   0   0
Mora............................  63  37  64  35 /   0   0   0   0
Espanola........................  68  34  70  39 /   0   0   0   0
Santa Fe........................  63  39  66  40 /   0   0   0   0
Santa Fe Airport................  66  36  69  37 /   0   0   0   0
Albuquerque Foothills...........  68  45  71  46 /   0   0   0   0
Albuquerque Heights.............  70  41  73  43 /   0   0   0   0
Albuquerque Valley..............  73  38  76  41 /   0   0   0   0
Albuquerque West Mesa...........  71  40  73  43 /   0   0   0   0
Belen...........................  75  37  78  38 /   0   0   0   0
Bernalillo......................  71  40  73  43 /   0   0   0   0
Bosque Farms....................  73  35  77  38 /   0   0   0   0
Corrales........................  71  40  74  43 /   0   0   0   0
Los Lunas.......................  74  37  77  39 /   0   0   0   0
Placitas........................  68  42  70  43 /   0   0   0   0
Rio Rancho......................  71  40  73  43 /   0   0   0   0
Socorro.........................  77  45  80  47 /   0   0   0   0
Sandia Park/Cedar Crest.........  63  41  66  41 /   0   0   0   0
Tijeras.........................  65  41  68  42 /   0   0   0   0
Edgewood........................  66  39  69  41 /   0   0   0   0
Moriarty/Estancia...............  68  37  70  39 /   0   0   0   0
Clines Corners..................  64  37  65  36 /   0   0   0   0
Mountainair.....................  68  40  70  40 /   0   0   0   0
Gran Quivira....................  69  41  71  41 /   0   0   0   0
Carrizozo.......................  69  43  74  45 /   0   0   0   0
Ruidoso.........................  65  45  67  46 /   0   0   0   0
Capulin.........................  70  34  70  29 /   0   0   0   0
Raton...........................  72  31  73  30 /   0   0   0   0
Springer........................  73  32  74  32 /   0   0   0   0
Las Vegas.......................  69  37  70  35 /   0   0   0   0
Clayton.........................  79  42  77  36 /   0   0   0   0
Roy.............................  74  39  75  35 /   0   0   0   0
Conchas.........................  81  41  83  39 /   0   0   0   0
Santa Rosa......................  75  48  77  40 /   0   0   0   0
Tucumcari.......................  82  41  83  39 /   0   0   0   0
Clovis..........................  81  46  83  43 /   0   0   0   0
Portales........................  81  47  84  43 /   0   0   0   0
Fort Sumner.....................  80  49  82  42 /   0   0   0   0
Roswell.........................  82  48  87  47 /   0   0   0   0
Picacho.........................  77  50  79  48 /   0   0   0   0
Elk.............................  75  47  76  46 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM this morning to 6 PM MST this
evening for NMZ104-123-125-126.

&&

SHORT TERM...16
LONG TERM....16
AVIATION...16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:15 PM MSTHigh Wind WarningABQGuadalupe, San Miguel, Santa Fe, Torrance4 hr

Nearby

Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.